MAUDE Adverse Event Report: LIVANOVA USA, INC. PULSE GEN MODEL 104; GENERATOR

LIVANOVA USA, INC. PULSE GEN MODEL 104; GENERATOR
Model Number 104
Medical Device Problem Code Premature Discharge of Battery (1057)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 06/12/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the patient's device has migrated into her breast and is very uncomfortable.It was reported that the patient underwent surgery to correct this migration.During the surgery, it was identified that the battery had suddenly depleted.The rep had speculated that the generator was hit by electrocautery.Further follow-up to surgeon will be made to confirm the use of electrocautery.The explanted device has not been received to date.No other relevant information has been received to date.
 
Additional Manufacturer Narrative
F10 health effect, clinical code: code e2402 utilized; appropriate term ¿migration¿ is not available.(note that although migration is an available medical device problem code, in this report¿s context, the migration does not reflect a problem with the functionality or delivery of therapy of the device.Therefore, a device problem code does not adequately capture the patient¿s adverse event).Livanova usa, inc.Submits this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation, based on information that livanova has obtained, but may not have been able to investigate or verify prior to the date the report was required by the fda.This report does not constitute an admission, or a conclusion by fda or anyone else, that the device, livanova, or livanova's employees caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any "defects¿ or "malfunctions¿.These words are incorporated into the fda 3500a medwatch form by the fda, and livanova objects to their use.
 
Event or Problem Description
It was later reported in an operative note that the pocket was opened using bovie monopolar cautery and blunt dissection.The device was then interrogated and found to be inactivated; confirming that surgeon user error was the cause of the event.This event will regarding electrocautery will not be captured in this report.Later it was reported that the device was received into the product analysis lab.No other relevant information has been received to date.
 
Event or Problem Description
Product analysis for the generator was completed.No causes for migration and pain were identified.The surgeon user error was confirmed as the device was confirmed to be likely in the presence of electro cautery.No corrective action is needed as there is no new harm or risk established for the patient or user.

Brand Name
PULSE GEN MODEL 104
Common Device Name
GENERATOR
Manufacturer (Section D)
LIVANOVA USA, INC.
100 cyberonics blvd
houston TX 77058
Manufacturer (Section G)
LIVANOVA USA, INC.
100 cyberonics blvd
suite 600
houston TX 77058
Manufacturer Contact
cindy scott
100 cyberonics blvd
suite 600
houston, TX 77058
2816672681
MDR Report Key19838258
Report Number1644487-2024-00952
Device Sequence Number20495108
Product Code LYJ
UDI-Device Identifier05425025750047
UDI-Public05425025750047
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
P970003
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date02/11/2023
Device Model Number104
Device Lot Number205484
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Event Location Other
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/02/2024
Supplement Date Received by Manufacturer12/06/2024
01/13/2025
Initial Report FDA Received Date07/26/2024
Supplement Report FDA Received Date12/31/2024
01/15/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/08/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age53 YR
Patient SexFemale